Titlebar

Export bibliographic data
Literature by the same author
plus on the publication server
plus at Google Scholar

 

On the velocity distribution in homogeneous isotropic turbulence : correlations and deviations from Gaussianity

Title data

Wilczek, Michael ; Daitche, Anton ; Friedrich, Rudolf:
On the velocity distribution in homogeneous isotropic turbulence : correlations and deviations from Gaussianity.
In: Journal of Fluid Mechanics. Vol. 676 (2011) . - pp. 191-217.
ISSN 0022-1120
DOI: https://doi.org/10.1017/jfm.2011.39

Abstract in another language

We investigate the single-point probability density function of the velocity in three-dimensional stationary and decaying homogeneous isotropic turbulence. To this end, we apply the statistical framework of the Lundgren-Monin-Novikov hierarchy combined with conditional averaging, identifying the quantities that determine the shape of the probability density function. In this framework, the conditional averages of the rate of energy dissipation, the velocity diffusion and the pressure gradient with respect to velocity play a key role. Direct numerical simulations of the Navier-Stokes equation are used to complement the theoretical results and assess deviations from Gaussianity.

Further data

Item Type: Article in a journal
Refereed: Yes
Institutions of the University: Faculties > Faculty of Mathematics, Physics und Computer Science > Department of Physics > Chair Theoretical Physics I > Chair Theoretical Physics I - Univ.-Prof. Dr. Michael Wilczek
Profile Fields > Advanced Fields > Nonlinear Dynamics
Result of work at the UBT: No
DDC Subjects: 500 Science > 530 Physics
Date Deposited: 23 Feb 2022 10:44
Last Modified: 23 Feb 2022 10:44
URI: https://eref.uni-bayreuth.de/id/eprint/67580